Alert archive / Wisconsin / Freeze Warnings in 2015
Freeze Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this freeze warning at Oct 16, 2015, 3:04 AM CDT for 20 counties in Wisconsin. It took effect at Oct 16, 2015, 10:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 3:04 AM CDT (08:04 UTC)
- In effect from
- Oct 16, 2015, 10:00 PM CDT
- Expired
- Oct 17, 2015, 9:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WWUS73 KMKX 160804 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT FRI OCT 16 2015 ...WIDESPREAD FREEZING TEMPERATURES TONIGHT... .THE COLDEST AIR OF THE SEASON WILL POUR ACROSS SOUTHERN WISCONSIN TODAY AND LAST THE WEEKEND. DIMINISHING WINDS AND CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES TO TUMBLE INTO THE 25 TO 30 DEGREE RANGE OVER MUCH OF SOUTHERN WISCONSIN. EVEN LOCATIONS CLOSE TO LAKE MICHIGAN WILL DROP TO AROUND FREEZING. THE FREEZING TEMPERATURES WILL RESULT IN FROST WHICH WILL DAMAGE OR KILL ANY SENSITIVE OUTDOOR PLANTS UNLESS PRECAUTIONS ARE TAKEN. WIZ046-047-051-052-056>060-062>072-161615- /O.UPG.KMKX.FZ.A.0001.151017T0300Z-151017T1400Z/ /O.NEW.KMKX.FZ.W.0001.151017T0300Z-151017T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 304 AM CDT FRI OCT 16 2015 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...THIS EVENING THROUGH 9 AM SATURDAY. * TEMPERATURE...FALLING INTO THE MIDDLE 20S TO LOWER 30S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE DAMAGED OR KILLED UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MG
5 follow-up statements
616 WWUS73 KMKX 161439 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 AM CDT FRI OCT 16 2015 ...WIDESPREAD FREEZING TEMPERATURES TONIGHT... .THE COLDEST AIR OF THE SEASON WILL CONTINUE TO POUR ACROSS SOUTHERN WISCONSIN TODAY ON BREEZY NORTHWEST WINDS. THE WINDS WILL DIMINISH TONIGHT...AND ALONG WITH CLEAR TO PARTLY CLOUDY SKIES...TEMPERATURES ARE EXPECTED TO TUMBLE INTO THE 25 TO 30 DEGREE RANGE OVER MUCH OF SOUTHERN WISCONSIN. EVEN LOCATIONS CLOSE TO LAKE MICHIGAN WILL DROP TO AROUND FREEZING. THE FREEZING TEMPERATURES WILL RESULT IN FROST WHICH WILL DAMAGE OR KILL ANY SENSITIVE OUTDOOR PLANTS UNLESS PRECAUTIONS ARE TAKEN. THE COLD AIR WILL LINGER THROUGH THE WEEKEND. WIZ046-047-051-052-056>060-062>072-162245- /O.CON.KMKX.FZ.W.0001.151017T0300Z-151017T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 939 AM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY. * TIMING...THIS EVENING THROUGH 9 AM SATURDAY. * TEMPERATURE...FALLING INTO THE MIDDLE 20S TO LOWER 30S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE DAMAGED OR KILLED UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MBK
463 WWUS73 KMKX 162015 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT FRI OCT 16 2015 ...WIDESPREAD FREEZING TEMPERATURES TONIGHT... .WINDS WILL DIMINISH TONIGHT...AND ALONG WITH CLEAR TO PARTLY CLOUDY SKIES...TEMPERATURES ARE EXPECTED TO TUMBLE BELOW FREEZING OVER MUCH OF SOUTHERN WISCONSIN. EVEN LOCATIONS CLOSE TO LAKE MICHIGAN WILL DROP TO AROUND FREEZING. THE COLDER AIR WILL LINGER THROUGH THE WEEKEND. WIZ046-047-051-052-056>060-062>072-170415- /O.CON.KMKX.FZ.W.0001.151017T0300Z-151017T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 315 PM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SATURDAY. * TIMING...THIS EVENING THROUGH 9 AM SATURDAY. * TEMPERATURE...FALLING INTO THE MIDDLE 20S TO LOWER 30S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE DAMAGED OR KILLED UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DDV
269 WWUS73 KMKX 170143 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 843 PM CDT FRI OCT 16 2015 ...WIDESPREAD FREEZING TEMPERATURES TONIGHT... .WINDS HAVE DIMINISHED...AND ALONG WITH CLEAR TO PARTLY CLOUDY SKIES...TEMPERATURES ARE EXPECTED TO TUMBLE BELOW FREEZING OVER MUCH OF SOUTHERN WISCONSIN. EVEN LOCATIONS CLOSE TO LAKE MICHIGAN WILL DROP TO AROUND FREEZING. THE COLDER AIR WILL LINGER THROUGH THE WEEKEND. WIZ046-047-051-052-056>060-062>072-170945- /O.CON.KMKX.FZ.W.0001.151017T0300Z-151017T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 843 PM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY. * TIMING...THIS EVENING THROUGH 9 AM SATURDAY. * TEMPERATURE...FALLING INTO THE MIDDLE 20S TO LOWER 30S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE DAMAGED OR KILLED UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IF POSSIBLE, MOVE POTTED PLANTS INDOORS. && $$ REM
191 WWUS73 KMKX 170853 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 AM CDT SAT OCT 17 2015 ...WIDESPREAD FREEZING TEMPERATURES EARLY THIS MORNING... .WINDS HAVE DIMINISHED WITH HIGH PRESSURE CENTERED OVER THE MISSISSIPPI RIVER VALLEY. TEMPERATURES WERE BELOW FREEZING OVER MUCH OF SOUTHERN WISCONSIN. EVEN LOCATIONS CLOSE TO LAKE MICHIGAN WILL DROP TO AROUND FREEZING. FREEZING TEMPERATURES AND FROST ARE EXPECTED AGAIN TONIGHT. WIZ046-047-051-052-056>060-062>072-171400- /O.CON.KMKX.FZ.W.0001.000000T0000Z-151017T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 353 AM CDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...THROUGH 9 AM SATURDAY. FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. * TEMPERATURE...MIDDLE 20S TO LOWER 30S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE DAMAGED OR KILLED UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IF POSSIBLE...MOVE POTTED PLANTS INDOORS. && $$ HENTZ
555 WWUS73 KMKX 171358 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 858 AM CDT SAT OCT 17 2015 ...FREEZED WARNING ALLOWED TO EXPIRE... .TEMPERATURES FELL TO OR BELOW FREEZING ACROSS ALMOST ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN OVERNIGHT AND EARLY THIS MORNING...AND LASTED FOR SEVERAL HOURS. TEMPERATURES WILL BE RISING TO ABOVE FREEZING SHORTLY. HENCE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM CDT. WIZ046-047-051-052-056>060-062>072-171500- /O.EXP.KMKX.FZ.W.0001.000000T0000Z-151017T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 858 AM CDT SAT OCT 17 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. $$ MBK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this freeze warning went out at Oct 15, 9:34 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Oct 15, 9:34 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 PM CDT THU OCT 15 2015
.UPDATE...
&&
.AVIATION/06Z TAFS/...
VFR CONDITIONS EXPECTED.
SCATTERED STRATOCUMULUS AROUND 5 KFT ARE EXPECTED LATE TONIGHT
MAINLY NORTHEAST OF MADISON AND KENOSHA. SOME CEILINGS POSSIBLE
TOWARD SHEBOYGAN AND FOND DU LAC. NORTHWEST WINDS OF 30 KNOTS
WILL CONTINUE ALOFT AROUND 1500 FEET AGL. THIS IS MARGINAL LLWS
WITH SURFACE WINDS EXPECTED AROUND 5 TO 10 KNOTS.
&&
.MARINE...
STEEPENING LOW LEVEL LAPSE RATES OVER NEAR SHORE WATERS WILL
ALLOW HIGHER WINDS TO MIX DOWN TO LAKE SURFACE TONIGHT INTO FRIDAY
AS WELL...EVEN WITH LOSS OF INSOLATION...AS COLDER AIR MOVES ACROSS
THE LAKE. WILL CONTINUE SMALL CRAFT ADVISORY THROUGH FRIDAY
AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT THU OCT 15 2015/
TONIGHT AND FRIDAY...FORECAST CONFIDENCE...HIGH.
A STRONG COLD FRONT TRACKED SOUTHEAST THROUGH WI TODAY ALONG A
POTENT MID-LEVEL SHORTWAVE. WIND GUSTS ARE PEAKING RIGHT NOW UP TO
35 MPH. DEPENDING ON HOW HIGH WE MIX... CANNOT RULE OUT EVEN HIGHER
WIND GUSTS AT TIMES. WIND GUSTS WILL DIMINISH BY DARK... BUT EXPECT
OVERALL WINDS TO BE IN THE 7 TO 15 MPH RANGE THROUGH THE NIGHT.
SHOWERS DEVELOPED OVER NORTHERN/CENTRAL WI IN THE WAKE OF THE COLD
FRONT. THERE HAS EVEN BEEN SOME LIGHTNING/THUNDER IN THESE DUE TO
THE STEEP LAPSE RATES. THEY COULD CLIP THE NORTHERN MKX AREA
COUNTIES FROM GREEN LAKE TO SHEBOYGAN THROUGH SUNSET. A FEW LOW
CLOUDS COULD SPREAD INTO EAST CENTRAL WI LATE TONIGHT. THE STRONG
COLD AIR ADVECTION/CAA/ WILL PERSIST INTO FRIDAY MORNING WITH 925MB
TEMPS DROPPING TO AROUND 0C TO 2C. THIS YIELDS MIN TEMPERATURES IN
THE MID TO UPPER 30S TONIGHT... COLDEST INLAND. KEPT FROST OUT OF
THE FORECAST BECAUSE WINDS WILL REMAIN ELEVATED DUE TO THE TIGHT
PRESSURE GRADIENT AND CAA.
THE PRESSURE GRADIENT WILL WEAKEN THROUGH THE DAY FRIDAY AS DRY
CANADIAN HIGH PRESSURE SETTLES INTO THE UPPER MIDWEST. WINDS WILL BE
STEADY IN THE 15 TO 20 MPH RANGE THROUGH MUCH OF THE DAY. HIGHEST
WIND GUSTS UP TO 25 MPH ARE POSSIBLE FRI AM. PLAN ON PLENTY OF
SUNSHINE WITH TEMPS ONLY RISING INTO THE UPPER 40S.
FRIDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE...HIGH.
FOCUS OF THIS PERIOD ON TEMPERATURES...AS BENIGN WEATHER CONDITIONS
EXPECTED. COLD NORTHWEST FLOW AHEAD OF HIGH AMPLITUDE HIGH PRESSURE
RIDGE OVER WRN CONUS WILL HAVE USHERED COLD 925H TEMPS AROUND 0C
ACROSS SRN WI BY 00Z/SUN. THE THERMAL TROF IS EXPECTED TO CONTINUE
INTO SUN MRNG WITH ONLY SLIGHT MODIFICATION DUE TO AXIS OF THE UPPER
LEVEL JET REMAINING OVER SRN WI. JET AXIS FINALLY SHIFTS EWD LATER
SUNDAY ALLOWING THE LOW LEVEL WINDS TO SHIFT TO THE SOUTH.
DESPITE THERMAL TROF LINGERING OVER EASTERN CWA FRI NIGHT...LOW TO
MID LEVEL MOISTURE APPEARS SPARSE. EXPECT A MODERATE INVERSION TO
SET UP...SO LIGHTER SURFACE WINDS OF 6 KTS OR LESS AND CLEAR TO
PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE 25 TO
30 DEGREE RANGE OVERNIGHT OVER MOST OF THE CWA. ONLY AREAS NEAR
LAKE MICHIGAN SHOULD REMAIN AROUND FREEZING. HENCE WILL POST FREEZE
WATCH FOR THE ENTIRE AREA...LIKELY TO BE UPGRADED TO FREEZE WARNING
IN LATER FORECASTS.
THESE COLD TEMPERATURES WILL LIKELY END THE GROWING SEASON OVER
SOUTHERN WISCONSIN.
UNDER FILTERED SUNSHINE AND LIGHT WINDS...TEMPERATURES SHOULD
MODERATE A FEW DEGREES ON SUNDAY. EXPECT SCT-BKN CIRRUS TO SPREAD
ACROSS SOUTHERN WI DUE TO UPSTREAM STRONG WARM AIR ADVECTION.
EXTENDED PERIOD...SUNDAY NIGHT THROUGH THURSDAY...FORECAST
CONFIDECE...MEDIUM.
PROTECTIVE RIDGE AXIS WILL GET NUDGED EAST OF THE AREA BY MONDAY.
STRONG LOW TO MID LEVEL WARM AIR ADVECTION THAT WILL HAVE COMMENCED
ON SUNDAY WILL BEGIN TO ABATE ON MONDAY...BUT NOT BEFORE 850H TEMPS
WILL HAVE WARMED 12-14C. APPEARS AIRMASS OVER SRN WI TO REMAIN
FAIRLY DRY THROUGH MONDAY AS DEEPER MOISTURE TO REMAIN PINCHED OFF
DUE TO HIGH PRESSURE OVER SOUTHEAST CONUS.
SPLIT FLOW DEVELOPING UPSTREAM AND SOUTHWEST WINDS ALOFT WL
EVENTUALLY PULL DEEPER COLUMN MOISTURE INTO THE REGION MONDAY NIGHT
INTO TUE. GENERAL AGREEMENT WITH LONG TERM GUIDANCE BRINGING
NORTHERN STREAM SHORT WAVE ACROSS WESTERN GTLAKES IN THE WED TIME
PERIOD. HENCE WILL HAVE HIGHEST CHANCE POPS IN THE TUE NGT THRU WED
NGT TIME PERIODS. FORECAST SOUNDINGS NOT SHOWING MUCH ELEVATED
INSTABILITY...SO FOR NOW WL NOT INTRODUCE ANY THUNDER.
UPSTREAM SHORT WAVE PUSHING INTO PACIFIC NORTHWEST AROUND THIS TIME
WL KEEP UPPER MIDWEST WAVE PROGRESSIVE AND PUSHING EAST OF THE AREA
BY THURSDAY.
925H TEMPS WARM INTO THE 12 TO 17C RANGE ON MONDAY AND REMAIN MILD
THRU WED BEFORE COOLING. EXPECTING CONSIDERABLE CLOUD COVER BUT
DAYTIME TEMPS SHOULD MANAGE TO RETURN TO THE 60S FOR MUCH OF THE
PERIOD...EVEN BY THE LAKESHORE.
GFS 5 DAY 500MB MEANS SHOWING LARGE NEGATIVE ANOMOLY FORMING OVER
WRN CONUS BY 00Z/26TH WITH POSITIVE ANOMOLY OVER GREAT LAKES
DIMINISHING TO TENDING TO MOVE OFF TO THE EAST. NCEP CLIMATE
FORECAST SYSTEM PLUME SHOWS TEMPS TEMPORARILY COOLING OFF FOR THE
LAST DAYS OF OCT BUT RECOVERING A BIT IN EARLY NOV.
AVIATION/00Z TAFS/...
FEW-SCT CUMULUS AROUND 6-7 KFT CAN BE EXPECTED THROUGH THE AFTERNOON
IN THE WAKE OF A STRONG COLD FRONT. A FEW SHOWERS ARE POSSIBLE NORTH
OF MADISON AND MILWAUKEE UNTIL SUNSET. COLD ADVECTION WILL PERSIST
THROUGH FRIDAY MORNING. VFR STRATOCUMULUS WITH CIGS AROUND 5 KFT ARE
EXPECTED LATE TONIGHT MAINLY NORTHEAST OF MADISON AND KENOSHA.
BLUSTERY NORTHWEST WINDS EXPECTED THROUGH LATE AFTERNOON. THE WIND
GUSTS WILL DIMINISH OVERNIGHT WITH SUSTAINED WINDS AROUND 10
KNOTS... BUT NW WINDS OF 30 KNOTS WILL CONTINUE ALOFT AROUND 1500
FEET AGL. THIS IS MARGINAL LLWS SO LEFT IT OUT OF THE TAF AT THIS
TIME.
MARINE...
VERY GUSTY WEST-NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL
PERSIST THROUGH EARLY EVENING. RECENT MODIS IMAGERY MEASURED LAKE
SURFACE TEMP IN THE MID TO UPPER 50S...CONFIRMED BY ATWATER BUOY
THIS MORNING. HENCE STEEPENING LOW LEVEL LAPSE RATES OVER NEAR SHORE
WATERS WILL ALLOW HIGHER WINDS TO MIX DOWN TO LAKE SURFACE TONIGHT
INTO FRIDAY AS WELL...EVEN WITH LOSS OF INSOLATION...AS COLDER AIR
POURS ACROSS THE LAKE. WILL CONTINUE SMALL CRAFT ADVISORY THROUGH
FRIDAY AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
WIZ046-047-051-052-056>060-062>072.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT FRIDAY FOR LMZ643>646.
&&
UPDATE...HENTZ
TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...MBKHazardous weather outlook, Oct 15, 11:09 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1109 PM CDT THU OCT 15 2015 WIZ046-047-051-052-056>060-062>072-170415- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1109 PM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY A WIDESPREAD FROST AND FREEZE IS LIKELY FRIDAY NIGHT AS A POLAR AIRMASS SETTLES OVER THE REGION. FREEZING TEMPERATURES MAY NOT OCCUR ADJACENT TO LAKE MICHIGAN BUT FROST IS STILL LIKELY. A FREEZE WATCH HAS BEEN ISSUED ACROSS THE ENTIRE AREA FOR FRIDAY NIGHT INTO SATURDAY MORNING. FREEZING TEMPERATURES AND FROST ARE AGAIN LIKELY SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-170415- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1109 PM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT DUE TO GUSTY WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE SMALL CRAFT ADVISORY REMAINS IN EFFECT ON FRIDAY DUE TO LINGERING GUSTY NORTHWEST WINDS. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED MONDAY INTO TUESDAY FOR BREEZY SOUTH TO SOUTHWEST WINDS. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Freeze Warnings in Wisconsin, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.